PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On the fundamental units of some cubic orders generated by units

Volume 165 / 2014

Jun Ho Lee, Stéphane R. Louboutin Acta Arithmetica 165 (2014), 283-299 MSC: Primary 11R16; Secondary 11R27. DOI: 10.4064/aa165-3-7

Abstract

Let $\epsilon $ be a totally real cubic algebraic unit. Assume that the cubic number field ${\mathbb Q}(\epsilon )$ is Galois. Let $\epsilon $, $\epsilon '$ and $\epsilon ''$ be the three real conjugates of $\epsilon $. We tackle the problem of whether $\{\epsilon ,\epsilon '\}$ is a system of fundamental units of the cubic order ${\mathbb Z}[\epsilon ,\epsilon ',\epsilon '']$. Given two units of a totally real cubic order, we explain how one can prove that they form a system of fundamental units of this order. Several explicit families of totally real cubic orders defined by parametrized families of cubic polynomials are considered. We also improve upon and correct several previous results in the literature.

Authors

  • Jun Ho LeeSchool of Mathematics
    Korea Institute for
    Advanced Study (KIAS)
    85 Hoegiro, Dongdaemun-gu
    Seoul 130-722, Republic of Korea
    e-mail
  • Stéphane R. LouboutinAix Marseille Université
    CNRS, Centrale Marseille, I2M, UMR 7373
    13453 Marseille, France
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image